Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Dizziness and lightheadedness. Had taken z-pak for ear infection. Medication side effect or Vertigo?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
about a month ago both my ears were giving my slight intermittent ear pain. It was more of a bother than real pain. I visited the doctor and she found fluid in my ears and put me on zpak and said I could have sinusitis. After taking the zpak I started getting vertigo and lightheadedness. I felt completely fine but a bit run down. Few days later I got sick. Fever ...bad head cold...very congested..few days later is all I'm my nasal passages are almost 100% clear but I'm still draining just a bit when I drink hot liquid. I was not dizzy while I was sick at all so I figured it was over and I was just getting sick. But now that I'm feeling better I'm dizzy again. It's basically all day long. Bloodwork was fine as well.
Posted Wed, 11 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Rakesh Madhyastha 1 hour later

Thanks for the query

First of all i would like to clarify that z-pak which contains a drug called azithromycin does not cause dizziness/lightheadedness usually. But your problem per say does (infection of the ear) it was probably a co incidence that your vertigo started the same time as you starting the medications.
This dizziness because of an ear infection lasts upto 6 weeks in some people. There are drugs which can make it stop like beta histadine.

Please use the following precautions

Avoid driving, especially in the night
Avoid listening to loud music
Avoid heights
Do steam inhalations 3 times a day as this will help clean out your sinuses
Avoid cold weather and water entering into your ear

I Hope I have answered your query. Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor